Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 379, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 1, 2006, 5:31 PM EDT for Henry County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2006, 5:31 PM EDT (21:31 UTC)
- Expired
- Aug 1, 2006, 6:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Henry County, GA
The radar
The Atlanta radar (KFFC), 39 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 012132
SVRFFC
GAC151-012200-
/O.NEW.KFFC.SV.W.0379.060801T2131Z-060801T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT TUE AUG 1 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HENRY COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 600 PM EDT
* AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
PANOLA MOUNTAIN STATE PARK TO 7 MILES SOUTHEAST OF BLACKSVILLE...
MOVING NORTHWEST AT 15 MPH. ANOTHER DEVELOPING SEVERE THUNDERSTORM
WAS LOCATED IN THE EXTREME NORTHWEST CORNER OF HENRY COUNTY NEAR THE
CLAYTON COUNTY LINE.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCDONOUGH...FLIPPEN...AND STOCKBRIDGE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3342 8425 3348 8427 3354 8427 3359 8423
3365 8427 3364 8418 3356 8413 3354 8406
3338 8398 3333 8406
$$
192 follow-up statements
000
WWUS52 KFFC 012140
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
537 PM EDT TUE AUG 1 2006
GAC151-012200-
/O.CON.KFFC.SV.W.0379.000000T0000Z-060801T2200Z/
HENRY GA-
537 PM EDT TUE AUG 1 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR HENRY COUNTY...
AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM IN THE FAR NORTHWEST PART OF HENRY
COUNTY 3 MILES NORTH OF STOCKBRIDGE...MOVING WEST AT 5 MPH. THIS
STORM HAS THE CAPABILITY OF PRODUCING PENNY-SIZED HAIL AND WIND
GUSTS TO 60 MPH.
OTHER ACTIVITY IN EAST CENTRAL AND SOUTHERN HENRY COUNTY HAS
WEAKENED...BUT IS STILL CAPABLE OF PRODUCING PEA-SIZED HAIL AND
WIND GUSTS TO 35 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3342 8425 3348 8427 3354 8427 3359 8423
3365 8427 3364 8418 3356 8413 3354 8406
3338 8398 3333 8406
$$
19000
WWUS52 KFFC 012200
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT TUE AUG 1 2006
GAC151-012207-
/O.EXP.KFFC.SV.W.0379.000000T0000Z-060801T2200Z/
HENRY GA-
557 PM EDT TUE AUG 1 2006
...THE SEVERE THUNDERSTORM WARNING FOR HENRY COUNTY WILL EXPIRE
AT 600 PM EDT...
AT 555 PM EDT...THE THUNDERSTORM...THAT EARLIER WAS DETECTED TO BE
SEVERE OVER NORTHWEST HENRY COUNTY HAS WEAKENED AND IS NOT LONGER
INDICATED TO BE SEVERE. HOWEVER...THIS STORM IS STILL CAPABLE OF
PRODUCING WIND GUSTS TO 40 MPH ALONG WITH FREQUENT CLOUD-TO-GROUND
LIGHTNING AND HEAVY RAIN. THE STORM IS MOVING WEST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WHITEHOUSE...ELLENWOOD...REX...AND PANOLA MOUNTAIN STATE PARK AND
STOCKBRIDGE.
THUNDERSTORMS ALSO CONTINUE ACROSS MUCH OF CENTRAL AND SOUTHERN
HENRY COUNTY...BUT ARE NO LONGER INDICATED AS BEING SEVERE.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3342 8425 3348 8427 3354 8427 3359 8423
3365 8427 3364 8418 3356 8413 3354 8406
3338 8398 3333 8406
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:44 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 1, 3:44 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 344 PM EDT TUE AUG 1 2006 .SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT) HIGH PRESSURE ALOFT OVER CAROLINAS AND GEORGIA THE MAIN FEATURE DURING THE SHORT TERM. THIS PROMISES TO CONTINUE THE VERY HOT AND HUMID CONDITIONS ACROSS THE FFC CWA INTO THURSDAY. WILL GO WITH A HEAT ADVISORY AGAIN FOR PARTS OF EAST AND CENTRAL GEORGIA ON THURSDAY. HEAT INDICES ARE BARELY MAKING IT TO THE 105 THRESHOLD THIS AFTERNOON IN THE ADVISORY AREA BUT TONIGHT SHOULD SEE LOWS IN THE ADVISORY AREA OF MID 70S AND HEAT INDICES ON WEDNESDAY SHOULD BE AS HIGH OR EVEN A BIT HIGHER THAN TODAY. REST OF CWA WILL ALSO SEE HEAT INDICES NEARING 105 BUT LOWS TONIGHT WILL BE MOSTLY IN THE UPPER 60S AND LOWER 70S. THE AIR MASS CONTINUES TO HAVE ENOUGH MOISTURE AND INSTABILITY FOR WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. THE LIMITING FACTOR HOWEVER IS THE DRIER AIR IN THE MID LEVELS BUT THE TREND SEEMS TO BE FOR SOME INCREASING RH IN THE 700-500MB LAYER NEXT TWO DAYS. .LONG TERM...(FRIDAY THROUGH TUESDAY) CHANGES OCCURRING AS UPPER HIGH WEAKENS OVER SOUTHEAST STATES AND CENTER SHIFTS MORE OVER SOUTHCENTRAL PART OF NATION. EASTERLY WAVE INDICATED BY GFS TO MOVE INTO FLORIDA/GEORGIA REGION FRIDAY WITH TROUGHINESS CONTINUING OVER THE AREA THROUGH WEEKEND. THEN FIRST PART OF WEEK HINGES ON HOW T.S. CHRIS DEVELOPS. BUT OVERALL MORE MOISTURE INDICATED OVER THE AREA DURING THIS PERIOD ALONG WITH A MORE FAVORABLE UPPER AIR PATTERN AND THEREFORE A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE AREA. DAYTIME TEMPERATURES SHOULD ALSO BE MODERATED SOME BY THIS INCREASE IN MOISTURE AND THE UPPER HIGH SHIFTING TO THE TEXAS AREA. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 76 96 75 95 / 20 30 20 20 ATHENS 75 99 74 98 / 20 30 20 20 GAINESVILLE 75 97 75 95 / 20 30 20 30 ROME 73 100 74 99 / 20 30 20 30 COLUMBUS 76 98 76 96 / 20 30 20 30 MACON 75 99 74 98 / 20 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR BALDWIN...BANKS... BARROW...BIBB...BLECKLEY...BUTTS...CLARKE...CRAWFORD...CRISP...DODGE...DOOLY... EMANUEL...GLASCOCK...GREENE...HANCOCK...HOUSTON...JACKSON...JASPER...JEFFERSON... JOHNSON...JONES...LAMAR...LAURENS...MACON...MADISON...MONROE...MONTGOMERY... MORGAN...NEWTON...OCONEE...OGLETHORPE...PEACH...PULASKI...PUTNAM...SCHLEY... SUMTER...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON... WALTON...WARREN...WASHINGTON...WHEELER...WILCOX...WILKES...WILKINSON. HEAT ADVISORY FROM 12 PM TO 6 PM EDT WEDNESDAY FOR BALDWIN...BANKS... BARROW...BIBB...BLECKLEY...BUTTS...CLARKE...CRAWFORD...CRISP...DODGE...DOOLY... EMANUEL...GLASCOCK...GREENE...HANCOCK...HOUSTON...JACKSON...JASPER...JEFFERSON... JOHNSON...JONES...LAMAR...LAURENS...MACON...MADISON...MONROE...MONTGOMERY... MORGAN...NEWTON...OCONEE...OGLETHORPE...PEACH...PULASKI...PUTNAM...SCHLEY... SUMTER...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON... WALTON...WARREN...WASHINGTON...WHEELER...WILCOX...WILKES...WILKINSON. && 38
Hazardous weather outlook, Aug 1, 5:24 AM EDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 524 AM EDT TUE AUG 1 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-020930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 524 AM EDT TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...AND HEAT INDEX VALUES RISING TO OVER 100 DEGREES THIS AFTERNOON. .SYNOPSIS... AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE ACROSS THE SOUTHEAST UNITED STATES. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...AND WINDS GUSTING TO NEAR 40 MPH. ALSO...HEAT INDEX VALUES WILL RANGE FROM 100 TO 108 DEGREES THIS AFTERNOON. .DISCUSSION... LOW LEVEL MOISTURE WILL CONTINUE ACROSS THE REGION WHILE THE RIDGE OF HIGH PRESSURE ALOFT MAINTAINS ITS STRENGTH. SUBSIDENCE ASSOCIATED WITH THE HIGH PRESSURE AREA WILL LIMIT THUNDERSTORM DEVELOPMENT. HOWEVER...DAYTIME HEATING WILL PROVIDE ENOUGH INSTABILITY TO PRODUCE ISOLATED THUNDERSTORMS JUST ABOUT ANYWHERE ACROSS THE REGION...MAINLY BETWEEN 2 PM AND 10 PM. SOME OF THE THUNDERSTORMS COULD PRODUCE GUSTY WINDS...HOWEVER SEVERE THUNDERSTORMS ARE NOT EXPECTED. ALSO...SURFACE DEW POINTS IN THE UPPER 60S TO THE MID 70S COMBINING WITH AFTERNOON HIGH TEMPERATURES IN THE 90S WILL PUSH HEAT INDEX VALUES TO 100 TO 108 BETWEEN NOON AND 6 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. ALSO...HEAT INDEX VALUES ARE EXPECTED TO RISE TO THE 100 TO 105 DEGREE RANGE EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 1, 5:19 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 519 PM EDT TUE AUG 1 2006 GAZ046-048-057-058-012145- 519 PM EDT TUE AUG 1 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...WIND GUSTS TO 45 MPH...AND FREQUENT LIGHTNING IN BUTTS...HENRY...NEWTON AND ROCKDALE COUNTIES UNTIL 545 PM EDT... AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A LINE OF STRONG THUNDERSTORMS FROM CONYERS...TO MCDONOUGH...TO JACKSON...MOVING WEST AT 15 MPH.L THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS BUTTS...HENRY...NEWTON AND ROCKDALE COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WORTHVILLE... OLA...MILSTEAD...MAGNET...LUELLA...FINCHERVILLE...ALMON... PORTERDALE...OXFORD...MCDONOUGH...LOCUST GROVE...JENKINSBURG... CONYERS...BLACKSVILLE AND LAKEVIEW ESTATES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Aug 1, 5:25 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 PM EDT TUE AUG 1 2006 GAZ055-012200- 525 PM EDT TUE AUG 1 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...WIND GUSTS TO 45 MPH...AND FREQUENT LIGHTNING IN CLAYTON COUNTY UNTIL 600 PM EDT... AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM DEVELOPING 6 MILES EAST OF MORROW NEAR THE HENRY COUNTY LINE. THE THUNDERSTORM IS MOVING WEST AT 15 MPH AND WILL MOVE WEST INTO CLAYTON COUNTY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS CLAYTON COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MORROW...LAKE CITY...JONESBORO...IRONDALE...FOREST PARK AND CONLEY...AND ATLANTA HARTSFIELD-JACKSON INTERNATIONAL AIRPORT. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 11:10 AM EDT | Heat Advisory | FFC | Baldwin, Banks, Barrow, Bibb, Bleckley, Butts and 44 more | 7 hr |
| Aug 1, 3:53 PM EDT | Heat Advisory | FFC | Baldwin, Banks, Barrow, Bibb, Bleckley, Butts and 44 more | 26 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.